MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION MUSTANG; CATHETER, BILIARY, DIAGNOSTIC
Model Number 24674
Medical Device Problem Code Unsealed Device Packaging (1444)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.
 
Event or Problem Description
It was reported that contamination occurred.The target lesion was located in the iliac artery.A 9.0 x 40, 135cm mustang balloon catheter was selected for use.During unpacking, it was noted that the sterile package had been damaged.The device was not used, and the procedure was completed with a different device.No complications were reported, and the patient was stable post procedure.
 
Event or Problem Description
It was reported that contamination occurred.The target lesion was located in the iliac artery.A 9.0 x 40, 135cm mustang balloon catheter was selected for use.During unpacking, it was noted that the sterile package had been damaged.The device was not used, and the procedure was completed with a different device.No complications were reported, and the patient was stable post procedure.It was further reported that the sterile pouch was already damaged upon unpacking the external package.This compromised the sterility of the device.
 
Additional Manufacturer Narrative
A2 - age at time of event: 18 years or older.Device eval by manufacturer: the device was returned for analysis.The outer box was noted to be opened, and the blue seal was also noted to be unfastened.The outer box was noted to be damaged.The inner pouch was found to be opened.The device was still in its coil and appeared to be unused.

Brand Name
MUSTANG
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20158971
Report Number2124215-2024-55834
Device Sequence Number20897792
Product Code FGE
UDI-Device Identifier08714729794134
UDI-Public08714729794134
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/23/2025
Device Model Number24674
Device Catalogue Number24674
Device Lot Number0029458183
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale